Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

154 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes high blood sugar levels?

Answered by
Dr.
Dr. Elona Xhardo

Endocrinologist

Practicing since :2008

Answered : 688 Questions

default
Posted on Mon, 16 Apr 2018 in General Health
Question: Are there other causes of High blood sugar other than diabetes...I have been prescribed metformin, actos, trulicity, jardiance, and Novolin at different times...they all bring my readings down from low 300's to about 180 on average...A!C from 12 to around 7.5-8. (Over course of 4 yrs) My new doctor (Insurance change necessitated it) put me on Metformin, Victoza, Lantus, and Humalog. It is too early to tell, but it seems the results are going in the same direction. I am beginning to wonder if I am not looking at something else, or diabetes combined with something else? As to diet I along with my wife have made many changes...no pasta, no sugar cereals/sodas, much fewer potatos/breads and now only whole grain breads, lower fat content in meats though still some beef, ocassionally a dessert, though only a taste when compared to previously. My work is very active (own a lawn service), though do not specifically aerobically exercise, am 6 ft and weight fluctuates between 250-260, so overweight though active and in shape for age. (55) Numbness in my feet comes and goes, I experience vision changes occasionally. I feel like the clock is ticking.
doctor
Answered by Dr. Elona Xhardo 2 hours later
Brief Answer:
The cause can be stress.

Detailed Answer:
Hello
I have gone through your question.
I can understand your concern.

The cause of your high blood sugars is uncontrolled Diabetes.
Your actual A1C result is not under 7% and this means that it is not yet good.

I'm sure that you can have better results because it is evident that you are a well educated diabetic and at the other side,in my opinion
,your actual treatement is a good regymen.

If you follow a strict low carb diet and your are active throughout the day than i suggest to consult your treating endocrinologist to adjust your insulin dosis.

Stress can be a potential cause that increase your blood sugar levels.
Both mental stress and physical stress(an infection or a pain) can increase your diabetes numbres.

My advice for you is to talk with your treating endocrinologist about your right insuline and Liraglutide dosis and Try to manage stress.
In my opinion,this is all you need to have perfect blood sugar results.

Hope i have clarified all your doubts.
If you have other questions,feel free and ask.
Regards.



Above answer was peer-reviewed by : Dr. Raju A.T
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  

Recent questions on  Overweight

doctor1 MD

my son played rugby and after the match his heart rate was raised for quite a while and said he felt short of breath other weeks his hand have been shaking after match he is not overweight and eats healthy but is at university so probably does drink achohol several times a week and had an energy drink before the match.Could it be something serious

doctor1 MD

Hi, may I answer your health queries right now ? Please type your query here...I have an 18year old son who is not overweight but when he does any form of excercise his heart rate increases rapidly. eg he rode my excercise bike quite swifly for 3 minutes and his heart rate went up to 200 is this an issue. This is not the first time this has happened.

doctor1 MD

My mother is 64 yrs old and about 50 lbs overweight she is taking 50 mg of Metroprolo daily perscribed by her doctor to reduce her heart rate. Heart rate was 104 unmedicated, she wants to start using the HCG diet to reduce her weight. is there any concerns using HCG drops with this medication? Thanks

doctor1 MD

Went on a vacation, walking alot in the heat (about 10-15 miles/day) sightseeing. Got swelling around ankles & calves & reddish rash (not raised or itchy). Male 53 years. Recent check up good, slightly overweight, moderately active (exercise 3-4x/week).

doctor1 MD

I HAVE HAD HYPOTHYROIDISM FOR WHAT SEEMS LIKE FOREVER. I HAVE GONE TO MANY DIFFERENT DOCTORS AND ALL THEY DO IS GO BACK AND FORTH WITH THE DOSAGE OF SYNTHROID AND IN THE MEANTIME, I AM EXHAUSTED, MY JOINTS HURT, AT THE MOST RIDICULOUS TIMES-MY...

doctor1 MD

Hi I have chest pain after I eat or when I lay down and it's so painful them my neck starts throbbing and I went to the er the other night and they said it's probably GERD . this happens almost every day/night. Mainly after I eat

doctor1 MD

I developed a rush on my penis Can you recommend a cream that would be affective for that?